MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515052
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd injector n35-o had a luer lock disconnection.The following information was provided by the initial reporter: i am reporting a pir via email, as this includes two components.Please read email trail from the bottom.I have asked many questions, and this should provide all the answers you require, only thing we are waiting for is the lot number of the 515070 optima connector.***responses are in blue below, please send a fedex label so they can send back a couple samples of both products.Lot number for both the 515070 c35-o and the 515052 n35-o :the lot for the n25-o is 2505303.Waiting for the connector information from nursing if you don¿t have the original samples in a chemo bag, can you please pull a couple samples of each the connector and the injector to send back for investigation, its likely this is the same lot in the cart when you say chemo leak, though the connector and injector popped off, this is a closed system, there should be no leak from those membranes, can you tell me where the leak was occurring, did it occur at the luer lock because of pressure? : i believe the leak occurred because the injector came loose from the line.For the other cases, the connector and injector were physically popping apart.Was there harm to the patient? no did this cause dosage loss to patient and the requirement of hanging another bag? : minimal loss of drug.The same bag was re-hung.What drug was being administered? the protocol is called epoch which is etoposide, vincristine and doxorubicin mixed into a 500 ml bag run over 24 hrs/ have you been administering this drug over the years this way and this is the first time this has happened? this same thing occurred in the summer with epoch.We aren't seeing it with other chemo treatments which leads me to believe it is related to the slow rate of infusion.We were not aware of the infusion clamp so will order those in.Per communication: we have been struggling with an ongoing issue over the weekend.We have a patient receiving a 24 hr chemo infusion at a rate of approximately 20 ml/hr.For some reason, there seems to be pressure within the system which is cause the injector and connector to pop apart.This has happened multiple times over the weekend and resulted in a chemo spill.It has occurred with each bag that we sent to the floor.Have you received reports of the this from any other hospitals?.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: it was reported that the injector disconnected from the line.No photos or physical samples that display the reported condition were available for investigation.A device history review was conducted for injector lot 2505303.No deviations or nonconformances were identified during the manufacturing process that could have contributed to the reported concern.All products undergo multiple inspections throughout production to verify quality and functionality, including attachment and detachment force testing, as well as verification that critical dimensions, such as luer threading, meet specification.Manufacturing and inspection records for the reported injector lot were reviewed and confirmed to be within specification, with no issues identified.Retained injector samples were used for additional evaluation.No damage or defects were observed on any devices and all luers were verified to be within required limits.Based on the available information, no root cause could be established for the reported luer lock disconnection at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24551641
Report Number3003152976-2026-00128
Device Sequence Number13107998
Product Code ONB
UDI-Device Identifier00382905150524
UDI-Public(01)00382905150524(11)250515(17)271031(10)2505303
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515052
Device Lot Number2505303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown